Alert archive / Oregon / High Wind Watches in 2016

High Wind Watch 3, NWS Medford, OR

January 15, 2016Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this high wind watch at Jan 15, 2016, 4:32 AM PST for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Jan 17, 2016, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 15, 2016, 4:32 AM PST (12:32 UTC)
In effect from
Jan 17, 2016, 4:00 AM PST
Expired
Jan 16, 2016, 1:30 PM PST
In force
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 0.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2016-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2016-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

161 
WWUS76 KMFR 151232
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
432 AM PST FRI JAN 15 2016

...STRONG WINDS EXPECTED THIS WEEKEND...

.A SERIES OF FRONTAL SYSTEMS IS LIKELY TO BRING STRONG WINDS TO
THE SHASTA VALLEY AND EAST SIDE THIS WEEKEND.

CAZ081-152300-
/O.NEW.KMFR.HW.A.0003.160116T0600Z-160118T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
432 AM PST FRI JAN 15 2016

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY
EVENING. 

* WINDS: SOUTH 30 TO 50 MPH WITH GUSTS 60 TO AS HIGH AS 75 MPH.

* TIMING: WINDS WILL INCREASE TONIGHT WITH GUSTS PEAKING AROUND 60
  MPH SATURDAY MORNING. AFTER DIMINISHING BRIEFLY...SOUTH WINDS
  WILL INCREASE AGAIN ON SUNDAY WITH GUSTS PEAKING SUNDAY
  AFTERNOON AROUND 70 MPH.

* LOCATIONS INCLUDE: WEED.

* IMPACTS: STRONG WINDS WILL BLOW ANY LOOSE MATERIALS AROUND
  MAKING THEM HAZARDOUS. DRIVING WILL BECOME
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ085-ORZ030-031-152300-
/O.NEW.KMFR.HW.A.0003.160116T1200Z-160118T1200Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
432 AM PST FRI JAN 15 2016

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY
NIGHT. 

* WINDS: SOUTHWEST 30 TO 40 MPH WITH GUSTS 60 TO 70 MPH.

* TIMING: WINDS ARE EXPECTED TO PEAK SATURDAY MORNING AND THEN
  AGAIN SUNDAY AFTERNOON

* LOCATIONS INCLUDE: AREAS NEAR SUMMER LAKE AND PAISLEY.

* IMPACTS: STRONG WINDS WILL BLOW ANY LOOSE MATERIALS AROUND
  MAKING THEM HAZARDOUS. DRIVING WILL BECOME
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

BTL
3 follow-up statements
564 
WWUS76 KMFR 152257
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
257 PM PST FRI JAN 15 2016

...STRONG WINDS EXPECTED THIS WEEKEND...

.A SERIES OF FRONTAL SYSTEMS IS LIKELY TO BRING STRONG WINDS TO
THE SHASTA VALLEY AND EAST SIDE THIS WEEKEND.

CAZ081-161200-
/O.NEW.KMFR.HW.W.0002.160116T0600Z-160117T0000Z/
/O.EXT.KMFR.HW.A.0003.160117T1200Z-160118T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
257 PM PST FRI JAN 15 2016

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST SATURDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
SATURDAY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE SATURDAY
NIGHT THROUGH SUNDAY EVENING. 

* WINDS: SOUTH 30 TO 50 MPH WITH GUSTS TO 60 MPH. 

* TIMING: WINDS WILL INCREASE TONIGHT WITH GUSTS PEAKING AROUND 60
  MPH SATURDAY MORNING. AFTER DIMINISHING BRIEFLY DURING SATURDAY
  EVENING...SOUTH WINDS WILL INCREASE AGAIN EARLY ON SUNDAY WITH
  PEAK GUSTS ON SUNDAY AFTERNOON LIKELY TO BE AROUND 70 MPH.

* LOCATIONS INCLUDE: WEED...LAKE SHASTINA AND INTERSTATE 5.

* IMPACTS: STRONG WINDS WILL BLOW ANY LOOSE MATERIALS AROUND 
  MAKING THEM HAZARDOUS. DRIVING WILL BECOME DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONGEST WINDS
ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED.

&&

$$

CAZ085-ORZ030-031-161200-
/O.NEW.KMFR.HW.W.0002.160116T0900Z-160117T0000Z/
/O.EXT.KMFR.HW.A.0003.160117T1200Z-160118T1200Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
257 PM PST FRI JAN 15 2016

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 4 PM PST SATURDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST SATURDAY. THE
HIGH WIND WATCH IS NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT. 

* WINDS: SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH.

* TIMING: WINDS ARE EXPECTED TO PEAK SATURDAY MORNING AND REMAIN
  STRONG INTO SATURDAY AFTERNOON. AFTER A BRIEF DECREASE SATURDAY
  EVENING...WINDS ARE LIKELY TO REACH ANOTHER PEAK SUNDAY
  AFTERNOON.

* LOCATIONS INCLUDE: AREAS NEAR SUMMER LAKE AND PAISLEY.

* IMPACTS: STRONG WINDS WILL BLOW ANY LOOSE MATERIALS AROUND 
  MAKING THEM HAZARDOUS. DRIVING WILL BECOME DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
DW
147 
WWUS76 KMFR 161159
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
359 AM PST SAT JAN 16 2016

...STRONG WINDS EXPECTED THIS WEEKEND...

.A SERIES OF FRONTAL SYSTEMS IS LIKELY TO BRING STRONG WINDS TO
MOUNTAINS...THE SHASTA VALLEY AND EAST SIDE THIS WEEKEND.

CAZ081-170000-
/O.CON.KMFR.HW.W.0002.000000T0000Z-160117T0000Z/
/O.CON.KMFR.HW.A.0003.160117T1200Z-160118T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
359 AM PST SAT JAN 16 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH SUNDAY EVENING. 

* WINDS: SOUTH 30 TO 50 MPH WITH GUSTS TO 60 MPH.

* TIMING: WIND GUSTS WILL PEAK AROUND 60 MPH THIS MORNING. AFTER
  DIMINISHING BRIEFLY THIS EVENING SOUTH WINDS WILL INCREASE AGAIN
  EARLY ON SUNDAY WITH PEAK GUSTS SUNDAY AFTERNOON LIKELY TO BE
  AROUND 70 MPH.

* LOCATIONS INCLUDE: WEED...LAKE SHASTINA AND INTERSTATE 5.

* IMPACTS: STRONG WINDS WILL BLOW ANY LOOSE MATERIALS AROUND
  MAKING...WHICH COULD BECOME HAZARDOUS. STEERING WILL BECOME
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONGEST
WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED.

&&

$$

CAZ085-ORZ030-031-170000-
/O.CON.KMFR.HW.W.0002.000000T0000Z-160117T0000Z/
/O.CON.KMFR.HW.A.0003.160117T1200Z-160118T1200Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
359 AM PST SAT JAN 16 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE SUNDAY NIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH LATE SUNDAY NIGHT. 

* WINDS: SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH
  TODAY...PEAKING THIS MORNING. WIND GUSTS ON SUNDAY COULD PEAK
  AROUND 80 MPH.

* TIMING: WINDS ARE EXPECTED TO PEAK THIS MORNING AND REMAIN
  STRONG INTO THE AFTERNOON. AFTER A BRIEF DECREASE THIS EVENING
  WINDS ARE LIKELY TO PEAK AGAIN SUNDAY AFTERNOON.

* LOCATIONS INCLUDE: AREAS NEAR SUMMER LAKE AND PAISLEY.

* IMPACTS: STRONG WINDS WILL BLOW ANY LOOSE MATERIALS AROUND
  MAKING...WHICH COULD BECOME HAZARDOUS. STEERING WILL BECOME
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
410 
WWUS76 KMFR 162130
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
130 PM PST SAT JAN 16 2016

...STRONG WINDS EXPECTED THIS WEEKEND...

.A SERIES OF FRONTAL SYSTEMS IS LIKELY TO BRING STRONG WINDS TO
MOUNTAINS...THE SHASTA VALLEY AND EAST SIDE THIS WEEKEND. THE
FIRST STORM WILL MOVE EAST THIS EVENING AND WINDS WILL BRIEFLY
DIMINISH, BUT WILL INCREASE AGAIN LATE TONIGHT AND CONTINUE
THROUGH SUNDAY AS THE SECOND STORM APPROACHES. THIS STORM WILL
MOVE THROUGH THE AREA SUNDAY NIGHT THEN WINDS WILL DECREASE.

CAZ081-170000-
/O.CAN.KMFR.HW.A.0003.160117T1200Z-160118T0600Z/
/O.EXT.KMFR.HW.W.0002.000000T0000Z-160118T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
130 PM PST SAT JAN 16 2016

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST SUNDAY...
...HIGH WIND WATCH IS UPGRADED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE HIGH
WIND WATCH. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM PST
SUNDAY.

* WINDS: SOUTH 30 TO 50 MPH WITH GUSTS TO 60 MPH THROUGH THIS
  AFTERNOON. WINDS DECREASE BRIEFLY TONIGHT, THEN INCREASING TO 40
  TO 60 MPH WITH GUST TO 70 MPH POSSIBLE TONIGHT INTO SUNDAY.

* TIMING: NOW THROUGH THROUGH THIS AFTERNOON. WINDS WILL BRIEFLY
  DIMINISH THIS EVENING...THEN SOUTH WINDS WILL INCREASE AGAIN
  TONIGHT INTO SUNDAY.

* LOCATIONS INCLUDE: WEED...LAKE SHASTINA...GRENADA...MONTAGUE AND
  INTERSTATE 5.

* IMPACTS: STRONG WINDS MAY BLOW ANY LOOSE MATERIALS
  AROUND...WHICH COULD BECOME HAZARDOUS. DRIVING WILL BECOME
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONGEST
WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED.

&&

$$

CAZ085-ORZ030-031-170000-
/O.UPG.KMFR.HW.A.0003.160117T1200Z-160118T1200Z/
/O.NEW.KMFR.WI.Y.0007.160117T1200Z-160118T0600Z/
/O.NEW.KMFR.HW.W.0003.160117T1200Z-160118T0600Z/
/O.CON.KMFR.HW.W.0002.000000T0000Z-160117T0000Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...CHEMULT...LAKEVIEW
130 PM PST SAT JAN 16 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 10 PM PST SUNDAY...
...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST
SUNDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM
4 AM TO 10 PM PST SUNDAY.

* WINDS IN THE WARNING AREA: SOUTHWEST 30 TO 40 MPH WITH GUSTS OF
  60 TO 70 MPH. WINDS WILL BRIEFLY DIMINISH TONIGHT...THEN
  INCREASING TO 40 TO 60 MPH WITH GUST NEAR 80 MPH LATE TONIGHT
  INTO SUNDAY. 

* WINDS IN THE ADVISORY AREA: SOUTH 30 TO 40 MPH WITH GUSTS OF 45
  TO 55 MPH.

* TIMING: WINDS ARE EXPECTED TO REMAIN STRONG THROUGH THE
  AFTERNOON. AFTER A BRIEF DECREASE THIS EVENING WINDS ARE LIKELY
  TO INCREASE LATE TONIGHT AND CONTINUE INTO SUNDAY EVENING.

* LOCATIONS IN THE WARNING AREA INCLUDE: AREAS NEAR SUMMER
  LAKE...PAISLEY AND HIGHER ELEVATIONS OF HIGHWAYS 140 AND 299.

* IMPACTS: STRONG WINDS MAY BLOW ANY LOOSE MATERIALS
  AROUND...WHICH COULD BECOME HAZARDOUS. DRIVING WILL BECOME
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ026-170000-
/O.NEW.KMFR.WI.Y.0007.160117T0900Z-160118T0000Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
130 PM PST SAT JAN 16 2016

...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST SUNDAY. 

* WINDS: SOUTHEAST INCREASING TO 25 TO 35 MPH WITH GUST TO 45 MPH. 

* TIMING: LATE TONIGHT INTO SUNDAY AFTERNOON. WINDS ARE EXPECTED
  TO BE STRONGEST IN THE SOUTH END OF THE ROGUE VALLEY.  

* LOCATIONS INCLUDE: MEDFORD...ASHLAND.

* IMPACTS: STRONG WINDS MAY PRODUCE WIND BLOWN DEBRIS. DRIVING
  WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ084-ORZ029-170000-
/O.NEW.KMFR.WI.Y.0007.160117T1200Z-160118T0600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS
130 PM PST SAT JAN 16 2016

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST SUNDAY. 

* WINDS: SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL INCREASE SUNDAY MORNING...PEAK SUNDAY
  AFTERNOON...THEN DECREASE SUNDAY EVENING. 

* LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...MACDOEL.

* IMPACTS: STRONG WINDS MAY PRODUCE WIND BLOWN DEBRIS. DRIVING
  WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

PETRUCELLI

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Jan 14, 10:36 PM PST, 5 hours 56 minutes earlier.

Area forecast discussion, Jan 14, 10:36 PM PST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
1036 PM PST THU JAN 14 2016

.UPDATE...SEE THE AVIATION DISCUSSION BELOW.

.AVIATION...FOR THE 15/06Z TAF CYCLE...A COLD POOL ALOFT HAS
MOVEDONSHORE BEHIND THE OCCLUDED FRONT...MAKING STRATIFORM
PRECIPITATIONTURN MORE SHOWERY IN NATURE. WIDESPREAD MVFR WILL
OCCUR IN HEAVIERSHOWERS AND TERRAIN WILL BE OBSCURED. LOCAL IFR
CAN BE EXPECTED OVERTHE EAST SIDE IN PERIODS OF SNOW. RUNWAY
ACCUMULATION AT KLMT SHOULDBE 1-2 INCHES. SHOWERS SHOULD GRADUALLY
END LATE TONIGHT INTO FRIDAYMORNING. IFR CIGS AND AREAS OF IFR FOG
ARE EXPECTED IN THE VALLEYSWEST OF THE CASCADES, INCLUDING
KRBG/KMFR AFTER ABOUT 09Z FRIDAY.MOST AREAS SHOULD CLEAR TO VFR BY
LATE MORNING. /FB

&&

.PREV DISCUSSION... /ISSUED 919 PM PST THU JAN 14 2016/

DISCUSSION...THE OCCLUDED FRONT IS MOVING THROUGH SW OREGON THIS
EVENING. SNOW LEVEL HAS DECREASED TO AROUND 1500 FEET IN THE
ILLINOIS, APPLEGATE AND EVANS VALLEYS. SOME ACCUMULATIONS HAVE
BEEN REPORTED. HAVE ISSUED A WINTER WEATHER ADVISORY FOR VALLEY
LOCATIONS OF SW OREGON AS THIS FRONT HAS A MUCH COLDER AIR MASS
THAN FORECAST. SNOW LEVELS HAVE LOWERED TO AROUND 1500 FEET WITH
THE FRONTAL PASSAGE AND SOME LOCATIONS DOWN TO 1200 FEET HAVE
REPORTED SNOW. WE FEEL THAT TRANSITION TO SNOW WILL BE QUITE
ABRUPT IN JACKSON COUNTY OCCURRING WITH THE FRONTAL PASSAGE
ITSELF. ELSEWHERE SNOW WILL CONTINUE ACROSS THE MAJOR PASSES
TONIGHT AND THE PREVIOUS SUITE OF THE WINTER WEATER ADVISORIES
CONTINUE. /FB

MARINE...UPDATED 830 PM PST THURSDAY 14 JAN 2016...WIND DRIVEN
SEAS WILL DIMINISH BUT HEAVY WEST SWELL WILL CONTINUE TO PRODUCE
VERY STEEP AND HAZARDOUS SEAS TONIGHT THROUGH FRIDAY AFTERNOON.
SOUTH GALES ARE POSSIBLE AGAIN FRIDAY EVENING. MODELS CONTINUE TO
SHOW VERY HEAVY LONG PERIOD SWELL SATURDAY AND SATURDAY NIGHT
FOLLOWED BY ANOTHER STORM SYSTEM SUNDAY MORNING. ACTIVE WEATHER
WILL LIKELY CONTINUE INTO EARLY NEXT WEEK. /FB

PREV DISCUSSION... /ISSUED 310 PM PST THU JAN 14 2016/

SHORT TERM...CURRENT RADAR AS WELL AS NUMEROUS SPOTTERS REPORT THAT
RAIN AND SNOW (SOME OF IT MIXING) CONTINUES TO FALL OVER MUCH OF
OUR FORECAST AREA. THE HEAVY SNOW IS OCCURRING FOR AREAS ABOVE
3000 FEET OR PLACES THAT HAVE SEEN HEAVY ENOUGH SHOWERS THAT HAVE
TEMPORARILY BROUGHT DOWN COLDER AIR FROM ALOFT WHICH HAS RESULTED
IN LOCAL AREAS WITH LOWER SNOW LEVELS...INCLUDING ON HAYES HILL
IN JOSEPHINE COUNTY AND MORE NOTICEABLY AT DUNSMUIR IN SOUTHERN
SISKIYOU COUNTY. OVERALL, SNOW LEVELS ARE EXPECTED TO DROP
SLIGHTLY WITH THE PASSAGE OF THE COLD FRONT TONIGHT. THUS THE
WINTER WEATHER ADVISORY REMAINS RELATIVELY UNCHANGED FROM THIS
MORING. THIS SYSTEM IS EXPECTED TO CONCLUDE LATE TONIGHT WITH A
BRIEF PERIOD OF DRY WEATHER TO FOLLOW. SINCE LAST NIGHT FOGGED
IN, HAVE LEFT THE POTENTIAL FOR FOG IN THE WEST SIDE VALLEYS
LATE TONIGHT. HOWEVER IT WOULD NOT BE SURPRISING IF VISIBILITIES
REMAIN HIGH OVERNIGHT.

MODELS REMAIN IN GREAT AGREEMENT REGARDING THE PATTERN OF WET
WEATHER WITH SHORT BREAKS IN BETWEEN. THE NEXT SYSTEM WILL ARRIVE
FRIDAY EVENING AND EXIT SOUTHERN OREGON AND NORTHERN CALIFORNIA BY
SATURDAY EVENING. THE MAIN CONCERN WITH THIS CONTINUED PATTERN IS
THAT AN ATMOSPHERIC RIVER IS FORECAST TO BRING VERY HEAVY
PRECIPITATION TO THE SOUTHERN OREGON COAST, COASTAL MOUNTAINS, AND
PORTIONS OF NORTHERN CALIFORNIA INCLUDING WESTERN SISKIYOU
COUNTY EARLY SUNDAY INTO SUNDAY NIGHT. PRECIPITABLE WATER (PWAT)
AMOUNTS OVER THESE AREAS RANGE NEAR AN INCH WHICH INDICATES THAT
THIS WILL BE A TYPICAL SOUTHERLY ATMOSPHERIC RIVER EVENT. AS A
RESULT, THE COAST COULD SEE UP TO 3 INCHES OF RAINFALL IN A 24
HOUR PERIOD WITH PORTIONS OF JOSEPHINE AND SISKIYOU COUNTIES
SEEING UP TO AN INCH AND A HALF TO TWO INCHES OF RAIN. IN
ADDITION, PWATS OVER MEDFORD ARE ABOUT 0.66 INCHES WHICH RANKS
JUST BELOW THE 90TH PERCENTILE OF HIGH PWATS FOR THIS TIME OF
YEAR. THIS MEANS THAT WE MAY SEE BRIEF PERIODS OF MODERATE TO
HEAVY RAINFALL AS WELL, JUST NOT AS MUCH AS THE COAST. WITH THIS
TYPE OF EVENT, SNOW LEVELS WILL RISE TO AROUND 5000 FEET OR
HIGHER. THIS MEANS THAT THE MAJORITY OF THE PRECIPITATION OVER
OUR AREA WILL BE PRIMARILY RAIN...EVEN FOR THE VALLEYS EAST OF
THE CASCADES.

THE BIG QUESTION WILL BE WHEN THIS ATMOSPHERIC RIVER CONCLUDES.
MODELS ARE BEGINNING TO DIFFER SLIGHTLY WITH THE 12Z VERSION OF
THE ECMWF BEING MORE PROGRESSIVE THAN BOTH THE PREVIOUS RUN AS
WELL AS THE GFS. THEREFORE HAVE CONTINUED TO UTILIZE THE SLOWER
SOLUTION AT THIS POINT. OVERALL, THIS IS IMPORTANT BECAUSE IT WILL
HELP DETERMINE TOTAL PRECIPITATION AMOUNTS AND ANY POSSIBLE RAPID
RISES OF SMALL STREAMS WHICH MAY EXCEED THEIR BANKS ACROSS CURRY
AND JOSEPHINE COUNTIES. DESPITE THE PERIODS OF HEAVY RAINFALL MAIN
STEM RIVER FLOODING IS NOT FORECAST AT THIS TIME. -SCHAAF

LONG TERM...MONDAY THROUGH THURSDAY...AN ACTIVE WEATHER PATTERN
WILL PERSIST ACROSS SOUTHWEST OREGON AND NORTHERN CALIFORNIA NEXT
WEEK AS A PROGRESSIVE PACIFIC JET CONTINUES TO CHURN OUT
DISTURBANCES AND SEND THEM IN THE GENERAL DIRECTION OF THE PACIFIC
NORTHWEST. AS IS OFTEN THE CASE AT THIS RANGE, THERE ARE SOME
DIFFERENCES IN THE TIMING AND AMPLITUDE OF THESE DISTURBANCES AS
THEY MOVE THROUGH, WHICH LEADS TO DECREASED CONFIDENCE IN THE
FORECAST DETAILS. OVERALL, HOWEVER, THE MODELS ARE IN FAIRLY GOOD
AGREEMENT IN DEPICTING THREE DISCERNIBLE SYSTEMS WITH BRIEF BREAKS
IN BETWEEN EACH OF THEM DURING THIS TIME FRAME. THE FIRST SYSTEM
IS EXPECTED TO MOVE EAST OF THE AREA SUNDAY NIGHT INTO MONDAY
MORNING...THEN ANOTHER WILL FOLLOW QUICKLY FOR MONDAY NIGHT INTO
TUESDAY. OPERATIONAL AND ENSEMBLE GUIDANCE BOTH INDICATE A BREAK
FOR MOST OF THE AREA WEDNESDAY AS A TRANSIENT RIDGE MOVES THROUGH.
BUT THE THIRD, LIKELY STRONGEST SYSTEM, WILL PROBABLY MOVE ONSHORE
WEDNESDAY NIGHT INTO THURSDAY. EACH OF THESE SYSTEMS WILL BRING A
FAIR AMOUNT OF RAIN TO THE COAST WITH MORE SNOW IN THE MOUNTAINS
TO ADD TO THE BUILDING SNOW PACK. -SPILDE

AVIATION...FOR THE 14/18Z TAF CYCLE...A COLD POOL ALOFT WILL
MOVE ONSHORE THIS AFTERNOON AND THEN INLAND THIS EVENING.
STRATIFORM PRECIPITATION WILL BECOME MORE SHOWERY IN NATURE AND
THERE MAY BE ISOLATED THUNDERSTORMS ALONG THE COAST. AREAS OF MVFR
WILL OCCUR IN HEAVIER SHOWERS AND TERRAIN WILL BE OBSCURED. LOCAL
IFR CAN BE EXPECTED OVER THE EAST SIDE IN PERIODS OF SNOW. RUNWAY
ACCUMULATION AT KLMT SHOULD BE 1 TO 2 INCHES. SHOWERS SHOULD
GRADUALLY END OVERNIGHT INTO FRIDAY MORNING. IFR CIGS AND AREAS OF
IFR FOG ARE EXPECTED IN THE VALLEYS WEST OF THE CASCADES,
INCLUDING KRBG/KMFR AFTER ABOUT 09Z FRIDAY. -SPILDE

MARINE...UPDATED 230 PM PST THURSDAY 14 JAN 2016...GALES ARE
ONGOING ACROSS THE INNER WATERS AT THIS TIME, BUT WINDS WILL
DECREASE THIS EVENING ONCE THE COLD FRONT PASSES. WIND DRIVEN SEAS
WILL DIMINISH THROUGH THIS EVENING, BUT HEAVY WEST SWELL WILL
REMAIN, PRODUCING VERY STEEP AND HAZARDOUS SEAS THROUGH FRIDAY
AFTERNOON. SOUTH GALES ARE POSSIBLE AGAIN FRIDAY EVENING AS ANOTHER
STORM APPROACHES THE REGION. MODELS CONTINUE TO SHOW A HEAVY LONG
PERIOD SWELL SATURDAY AND SUNDAY, FOLLOWED BY ANOTHER STORM SYSTEM
SUNDAY MORNING. ACTIVE WEATHER WILL LIKELY CONTINUE INTO EARLY NEXT
WEEK. -BPN

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY FOR ORZ029>031.
     WINTER WEATHER ADVISORY UNTIL 1 AM PST FRIDAY FOR
     ORZ023-024-026.
     WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY FOR ORZ027-028.
     WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY FOR ORZ025.

CA...WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY FOR CAZ084.
     WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY FOR
     CAZ080>083-085.

PACIFIC COASTAL WATERS...GALE WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 7 PM PST FRIDAY FOR
     PZZ350-356-370-376.

FJB/FJB/FJB

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 3:05 AM PSTGale WarningMFR53 hr
Jan 15, 3:05 AM PSTSmall Craft AdvisoryMFR12 hr
Jan 15, 3:23 AM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas36 hr
Jan 15, 4:20 AM PSTWinter Storm WatchMFRKlamath, Lake11 hr
Jan 15, 4:20 AM PSTWinter Weather AdvisoryMFRDouglas, Jackson, Josephine, Klamath, Lake28 hr
Jan 15, 2:57 PM PSTHigh Wind WarningMFRKlamath, Lake51 hr
Jan 15, 3:17 PM PSTHazardous Seas WarningMFR48 hr

Nearby

High Wind Watches in Oregon, 2016High Wind Watches in California, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.